MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA067902A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Due to no device return, an investigation could not be performed.Due to no information as to which gore® viabahn® vbx balloon expandable endoprosthesis that were implanted occluded, a review off the manufacturing records for all devices implanted was performed.Lot/serial # of devices implanted in renal artery,(b)(4).A review of the manufacturing records for the devices implanted in renal arteries, indicated the lots met pre-release manufacturing specifications.
 
Event or Problem Description
The following information was reported to gore through the pivotal study for the gore® excluder® thoracoabdominal branch endoprosthesis (tambe device): site contact information obtained from the medrio clinical database and additional procedure and device details obtained from the medrio system administrator.Treating physician and facility: dr (b)(6); (b)(6).The following patient information was obtained from medrio system administrator: patient demographic info: male, dob (b)(6), comorbidities-hypercholesterolemia, weight (b)(6).Recvd: 3/17/2022 treated on (b)(6)2021.Adverse event date is not inputted in study database but was reported on 3/17/2022.Study pt: (b)(6).A/e: occlusion of bilateral renal artery stents.Lot/serial numbers implanted in rental arteries: (b)(4).
 
Event or Problem Description
On (b)(6) 2021, a study patient underwent a aaa procedure.During this procedure, gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were implanted as branch components in the renal arteries.Postoperative ct scan revealed widely patent stent system.Patient was known to have a small renal mass on the left kidney, which was going to require delayed intervention.Patient underwent laparoscopic robot-assisted nephrectomy on or about (b)(6) 2022.Since that procedure the patient has made little or no urine, and was emergently initiated on dialysis.The duplex ultrasound revealed some flow but the velocities were extremely low (about 30 com per second range).On (b)(6) 2022, renal artery occlusions were noted, but no intervention was performed.Findings: completed was abdominal and pelvic arteriogram, which revealed celiac artery stent was widely patent, the right and left renal artery stents were anatomically oriented correctly, with no signs of radiographic kinking.However, the angiography showed the stents were completely occluded from the branch point all the way into the distal aspect of the origin of the vessels.Because of the prolonged ischemia time, revascularization of the stents was not performed.Lot/serial numbers for vbx devices implanted in right rental arteries in overlapped fashion / one unit: (b)(6) (right renal; first distal extension) (b)(6) (right renal; most proximal within portal).
 
Additional Manufacturer Narrative
A5 - a6: patient ethnicity added b3: event description was updated b7: patient medical history updated.H6 - c19: review of device manufacturing record confirmed both devices met pre-release specifications.Two devices of same type/family were implanted in the right renal artery in an overlapped fashion.Second device has lot/serial (b)(6); udi (b)(4).Catalog #bxa075902a.H3: both devices remain in patient.Therefore, direct product analysis was not possible.Section g: contact name was updated.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14085465
Report Number2017233-2022-02858
Device Sequence Number2096141
Product Code PRL
UDI-Device Identifier00733132637492
UDI-Public00733132637492
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model NumberBXA067902A
Device Catalogue NumberBXA067902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Life Threatening; Hospitalization; Other;
Patient Age74 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite